Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Gaylord, MI

August 7, 20134 counties in Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 7, 2013, 3:59 AM EDT for 4 counties in Michigan. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2013, 3:59 AM EDT (07:59 UTC)
Expired
Aug 7, 2013, 4:45 AM EDT
In force
46 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Antrim County, MI, Grand Traverse County, MI, Kalkaska County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 55 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 4:00 AM EDTTSTM WND DMG2 Sse Grawn, MITENTS BLOWN AROUND AND AWNINGS ON CAMPERS DAMAGED AT THE NORTHWESTERN MICHIGAN FAIR. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 2:29 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
424 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WUUS53 KAPX 070759
SVRAPX
MIC009-055-079-165-070845-
/O.NEW.KAPX.SV.W.0039.130807T0759Z-130807T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
359 AM EDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN...
  GRAND TRAVERSE COUNTY IN NORTHERN LOWER MICHIGAN...
  KALKASKA COUNTY IN NORTHERN LOWER MICHIGAN...
  NORTHEASTERN WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 445 AM EDT

* AT 355 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM FOUCH TO KINGSLEY TO MEAUWATAKA...AND MOVING
  NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  TRAVERSE CITY...ELK RAPIDS...KALKASKA...BELLAIRE...MANCELONA...
  ELLSWORTH...SPIDER LAKE...TRAVERSE CITY STATE PARK...MANTON...FIFE
  LAKE...WILLIAMSBURG...BARKER CREEK...SOUTH BOARDMAN...RAPID CITY...
  KEWADIN...ALDEN...CLAM RIVER...SHARON...ANTRIM AND TORCH LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4479 8559 4488 8549 4482 8555 4476 8556
      4477 8552 4493 8540 4521 8538 4520 8523
      4512 8522 4512 8486 4463 8485 4450 8514
      4451 8533 4442 8534 4430 8560 4459 8563
      4477 8582
TIME...MOT...LOC 0759Z 235DEG 39KT 4481 8575 4466 8549
          4440 8550

HAIL...<.75IN
WIND...60MPH

$$

ARNOTT
1 follow-up statement
900 
WWUS53 KAPX 070818
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
418 AM EDT WED AUG 7 2013

MIC009-055-079-165-070827-
/O.CAN.KAPX.SV.W.0039.000000T0000Z-130807T0845Z/
GRAND TRAVERSE MI-WEXFORD MI-ANTRIM MI-KALKASKA MI-
418 AM EDT WED AUG 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR KALKASKA...ANTRIM...
NORTHEASTERN WEXFORD AND GRAND TRAVERSE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 AM EDT.  

LAT...LON 4479 8559 4488 8549 4482 8555 4476 8556
      4477 8552 4493 8540 4521 8538 4520 8523
      4512 8522 4512 8486 4463 8485 4450 8514
      4451 8533 4442 8534 4430 8560 4459 8563
      4477 8582
TIME...MOT...LOC 0817Z 235DEG 39KT 4492 8552 4476 8526
          4450 8527

$$

ARNOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:35 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 7, 2:35 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
235 AM EDT WED AUG 7 2013

.SYNOPSIS...
ISSUED AT 410 PM EDT TUE AUG 6 2013

WARM AND HUMID CONDITIONS WITH INCREASING RAIN CHANCES THROUGH
WEDNESDAY...AS CANADIAN STORM SYSTEM AND ASSOCIATED COLD FRONT MOVE
THROUGH NORTHERN MICHIGAN. HIGH PRESSURE WILL BUILD BACK INTO
THE GREAT LAKES THURSDAY...GENERATING SOME SUN AND COOL TEMPERATURES
THROUGH THE WEEKEND. SLIGHTLY COOLER THAN NORMAL TEMPERATURES CAN
BE EXPECTED TO CONTINUE TO BEGIN NEXT WEEK AS WELL.

&&

.UPDATE...
ISSUED AT 233 AM EDT WED AUG 7 2013

NICE LINE OF CONVECTION ADVANCING ACROSS EASTERN WISCONSIN AT THIS
HOUR EXHIBITING BOWING SEGMENTS (LEWP) AND PRODUCING SEVERE WEATHER
UPSTREAM. THIS ORGANIZED LINE OUT AHEAD OF A BROAD LOW PRESSURE
ACROSS WISCONSIN NORTHWARD INTO CANADA...AND ASSOCIATED COLD FRONT
STRETCHING INTO THE CENTRAL PLAINS. WELL DEVELOPED CONVECTIVE LINE
WILL MOST CERTAINLY WORK EASTWARD THROUGH A GOOD PART OF NRN LOWER
MICHIGAN THROUGH THE REST OF THE NIGHT AND EARLY WEDNESDAY
MORNING. SEVERE THUNDERSTORM WATCH JUST RECENTLY ISSUED COVERING
THIS EVENT.

UPDATE ISSUED AT 1037 PM EDT TUE AUG 6 2013

A FEW SHOWERS/STORMS CONTINUE TO IMPACT PORTIONS OF NE LWR
MICHIGAN LATE THIS EVENING...BUT AREAL COVERAGE HAS DIMINISHED
WITH LOSS OF DIURNAL INSTABILITY. ANOTHER AREA OF RATHER WEAK
CONVECTION HAS DEVELOPED OVER PORTIONS OF ERN UPR MICHIGAN...
WHICH APPEARS TO BE ALONG THE SAME INSTABILITY/MOISTURE AXIS AS A
LARGER AREA OF STRONGER CONVECTION MOVING THRU NRN WISCONSIN
DIRECTLY UNDER THE SURFACE LOW. THIS SURFACE LOW...AS WELL AS THE
INSTABILITY AND MOISTURE AXES...WILL REACH THE FAR WRN EDGE OF
OUR CWA BY AROUND 12Z. UPPER LEVEL SUPPORT WILL GRADUALLY INCREASE
FROM WEST TO EAST OVERNIGHT IN ADVANCE OF THE SURFACE LOW AS A
SERIES OF SHORT WAVES RIDE THRU OUR CWA ALONG THE FAST 500 MB
FLOW. DEEPENING MOISTURE WILL ACCOMPANY THESE WAVES AND THE
SURFACE LOW ITSELF. THEREFORE...EXPECT CHANCES OF SHOWERS AND
STORMS WILL STEADILY INCREASE FROM WEST TO EAST OVERNIGHT INTO
WEDNESDAY MORNING. HAVE ADJUSTED WX/POPS TO BETTER REPRESENT THIS
SCENARIO.

UPDATE ISSUED AT 731 PM EDT TUE AUG 6 2013

WIDELY SCATTERED SHOWERS ARE TRYING TO DEVELOP ALONG A LINE FROM
OUR OFFICE NORTHEASTWARD TO BETWEEN SLH AND PZQ NORTHWARD INTO FAR
ERN UPR MICHIGAN EAST OF I-75. FOCUS ALONG THIS LINE APPEARS TO BE
SUPPLIED BY AN AREA OF DPVA NOW MOVING INTO THAT REGION PER THE
LATEST NAM. THIS SERVES AS THE INITIAL PUSH OF UPPER LEVEL SUPPORT
PROVIDED BY A MID LEVEL WAVE RIDING THRU THE FAST 500 MB FLOW JUST
AHEAD OF THE COLD FRONT. THIS FEATURE ALSO MARKS THE LEADING EDGE
OF DEEPER MOISTURE ALONG AND AHEAD OF THE FRONT. FOR THE REST OF
THE NIGHT...A SERIES OF SHORT WAVES WILL RIDE THRU OUR CWA AS THE
COLD FRONT REACHES AREAS JUST NW OF OUR CWA BY 12Z WEDNESDAY. WITH
STRENGTHENING UPPER SUPPORT...INCREASING LOW LEVEL CONVERGENCE AND
DEEPENING MOISTURE THRU THE NIGHT...EXPECT POPS WILL GRADUALLY
INCREASE AS A RESULT...ESPECIALLY FROM NW TO SE OVERNIGHT.
CERTAINLY CANNOT RULE OUT SOME THUNDER AS BROAD INSTABILITY AND
850 MB THETA E AXES LEAN INTO THE REGION. SHOULD BE ANOTHER MILD
AND MUGGY NIGHT GIVEN AMPLE LOW CLOUDS AND WEAK WAA AHEAD OF THE
FRONT. OVERNIGHT LOWS IN THE LOW TO MID 60S STILL LOOKS ON TARGET.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 410 PM EDT TUE AUG 6 2013

ON THE LATEST SURFACE WEATHER MAP...1007 MB LOW PRESSURE WAS OVER
CENTRAL ONTARIO WITH A COLD FRONT EXTENDING SOUTHWEST TO ANOTHER
AREA OF LOW PRESSURE (1006 MB) OVER WEST CENTRAL MINNESOTA. VISIBLE
SATELLITE IMAGERY NOW SHOWING LOTS OF BREAKS IN THE CLOUDS...THOUGH
RECENT TRENDS NOW SHOW INSTABILITY DRIVEN CU FILLING IN THE HOLES IN
THE CLOUDS. APX RADAR INDICATES JUST A COUPLE OF ISOLATED SHOWERS
HAD FORMED TO THE NORTH AND EAST OF GAYLORD. THE MAIN SHORT TERM
FORECAST CONCERN REVOLVES AROUND POPS FOR THE REMAINDER OF THIS
AFTERNOON THEN AGAIN OVERNIGHT INTO WEDNESDAY.

THROUGH THIS EVENING...CLOUDS FINALLY BROKE UP...ALLOWING SURFACE
INSTABILITY TO BE GENERATED. LAPS DATA INDICATES ABOUT 1000 J/KG OF
MUCAPE ACROSS NORTHEAST ZONES. SO EXPECT ISOLATED TO SCATTERED
COVERAGE OF SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO FOR THE
REMAINDER OF THIS AFTERNOON INTO EARLY THIS EVENING.

OVERNIGHT INTO WEDNESDAY...MOISTURE POOLING (THETA-E RIDGING) OUT
AHEAD OF THE APPROACHING COLD FRONT IN CONJUNCTION WITH A SHORT WAVE
MOVING BY TO THE NORTH WILL LIKELY LEAD TO NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS TO MOVE INTO THE REGION VERY LATE TONIGHT
INTO WEDNESDAY MORNING. THE SEVERE THREAT APPEARS TO BE LIMITED DUE
TO FAIRLY WEAK WINDS ALOFT (0-6KM BULK SHEAR 30 TO 35 KNOTS) AND
700-500 MB LAPSE RATES ONLY ABOUT 5.75 C/KM. ACTIVITY SHOULD THEN
END FROM NORTHWEST TO SOUTHEAST IN THE AFTERNOON. NOT EXPECTING A
TON OF RAIN WITH QPF VALUES RANGING FROM A TENTH TO A QUARTER OF AN
INCH. LOWS TONIGHT IN THE STICKY LOWER TO MIDDLE 60S AND HIGHS
WEDNESDAY RANGING FROM THE UPPER 60S NORTH TO AROUND 80 SOUTHEAST.
WEST NORTHWEST WINDS BEHIND THE FRONT WILL BE A BIT BREEZY WEDNESDAY
AFTERNOON AS WELL.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 410 PM EDT TUE AUG 6 2013

CLOSED UPPER LOW ALONG MANITOBA/ONTARIO BORDER (RESPONSIBLE FOR
WEDNESDAY/S FRONTAL PASSAGE AND PRECIPITATION CHANCES) WILL MAINTAIN
SLIGHTLY BELOW NORMAL TEMPERATURES ACROSS NORTHERN MICHIGAN THROUGH
LATE WEEK. AS ANOTHER SHORT WAVE ROTATES AROUND THIS UPPER LOW...THE
ENTIRE CIRCULATION WILL WOBBLE SEWD TOWARD THE UPPER GREAT LAKES.
THIS WILL PROVIDE ANOTHER RISK FOR SHOWERS THUR NIGHT INTO FRIDAY.

WEDNESDAY NIGHT...WEDNESDAY/S COLD FRONT WILL CONTINUE TO PUSH
STEADILY SEWD OUT OF THE GREAT LAKES...TAKING ALL REMAINING
PRECIPITATION OUT OF NRN MICHIGAN BY WEDNESDAY EVENING. IN ITS
WAKE...HIGH PRESSURE WILL MOVE FROM THE UPPER MS VALLEY TO LOWER MI
BY 12Z THURSDAY. ANY RESIDUAL POST FRONTAL CLOUDINESS EARLY WED
EVENING SHOULD QUICKLY GIVE WAY TO MOSTLY CLEAR SKIES /PER MODEL
SOUNDINGS/ AS LOW TEMPS DROP OFF INTO THE MID AND UPPER 40S.

THURSDAY...HIGH PRESSURE WILL MOVE EAST AS AFOREMENTIONED UPPER LOW
BEGINS TO PUSH SE ACROSS ONTARIO. AN ASSOCIATED COLD FRONT WILL DROP
INTO THE WRN GREAT LAKES. CLOUDINESS WILL INCREASE DURING THE
DAY...WITH BOTH SOME DIURNAL CU AND UPPER CI EXPECTED...THOUGH
SHOWERS SHOULD REMAIN WELL TO OUR WEST. HIGHS WILL PEAK IN THE LOWER
TO MID 70S.

THURSDAY NIGHT AND FRIDAY...UPPER LOW WILL CONTINUE TO PUSH ESEWD...
WITH A REASONABLY STRONG QG RESPONSE BEGINNING TO IMPACT NRN PARTS
OF FORECAST AREA BY FRIDAY MORNING /ESPECIALLY STRONG FOR EARLY
AUGUST/. MODEL DIFFERENCES NOT HUGE...BUT PREFER THE FASTER...
FARTHER NORTH...AND SLIGHTLY WEAKER SOLUTION SHOWN BY GFS. THIS WILL
RESULT IN SHOWERS MOVING INTO NW PARTS OF FORECAST AREA OVERNIGHT
/SOMEWHAT FASTER THAN SHOWN IN PREVIOUS FORECAST/. RISK FOR SHOWERS
WILL CONTINUE INTO FRIDAY /MAINLY EARLY/ AS FRONT PASSES THROUGH.
FORECAST LAPSE RATES AND TIMING OF FRONTAL PASSAGE SUGGEST CHANCES
FOR THUNDER MINIMAL.

IF STRONGER NAM SOLUTION PANS OUT...FRIDAY WILL FEATURE GUSTIER
WINDS...COLDER TEMPS...AND A PROLONGED RISK FOR SHOWERY/DRIZZLY TYPE
WEATHER /A DEMORALIZING TASTE OF EARLY FALL/. MARINE HAZARDS...
INCLUDING BOTH SMALL CRAFT ADVISORIES AND WATERSPOUTS...WOULD ALSO
BE A CONSIDERATION. AT THIS TIME...FORECAST WILL NOT LEAN STRONGLY
TOWARD NAM /CONSISTENT WITH WPC MODEL DIAGNOSTIC DISCUSSION/.

REMAINDER OF FORECAST /SATURDAY THROUGH TUESDAY/...LOOKING AHEAD TO
UPCOMING WEEKEND AND EARLY PART OF NEXT WEEK...STILL NO SIGNS OF A
RETURN TO SIGNIFICANT SUMMERTIME WARMTH. TROUGHINESS ALOFT...WITH
SUPPRESSED UPPER HEIGHTS...WILL PERSIST ACROSS ERN NORTH AMERICA
/INCLUDING THE GREAT LAKES/ THROUGH THE PERIOD. WEAK SHORT WAVES
WILL ROTATE THROUGH THE FLOW AND MAY PROVIDE JUST ENOUGH COOLING
ALOFT...LARGE-SCALE ASCENT...AND/OR ENHANCED LOW LEVEL CONVERGENCE
FOR A FEW MAINLY DIURNAL SHOWERS TO FORM. NOT SURPRISING...MODELS
DON/T AGREE ON THE TIMING OR STRENGTH OF THESE FEATURES - THOUGH
BEST CHANCE FOR A FEW SHOWERS APPEARS TO BE LATE SUNDAY AND MONDAY.
AGAIN...AT THIS TIME ANYTHING THAT FORMS SHOULD REMAIN ISOLATED AND
LIGHT. ALL IN ALL...PARTLY CLOUDY SKIES AND MAINLY RAIN-FREE
CONDITIONS CAN BE EXPECTED THROUGH THE PERIOD...AS TEMPERATURES
REMAIN SEVERAL DEGREES BELOW NORMAL FOR EARLY AUGUST. NORMAL HIGHS
THIS TIME OF YEAR ARE IN THE MID TO UPPER 70S. NIGHTTIME LOWS WILL
ALSO REMAIN ON THE COOLISH SIDE...WITH UPPER 40S TO MIDDLE 50S
ANTICIPATED.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 233 AM EDT WED AUG 7 2013

OVERALL CONDITIONS WILL REMAIN VFR THRU THE 24 HR TAF FORECAST
PERIOD DESPITE INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS
OVERNIGHT AND INTO THE MORNING ALONG AND AHEAD OF AN APPROACHING
COLD FRONT. LIGHT/VARIABLE WINDS OVERNIGHT WILL SHIFT TO THE N/NW
BEHIND THE COLD FRONT BY LATE MORNING/EARLY AFTERNOON ON WEDNESDAY
AND STRENGTHEN TO 15 TO 25 KTS. SKIES WILL CLEAR DURING THE EVENING
AND WINDS WILL DIMINISH AS HIGH PRESSURE BEGINS TO BUILD INTO THE
REGION IN THE WAKE OF THE COLD FRONT.

&&

.MARINE...
ISSUED AT 410 PM EDT TUE AUG 6 2013

MARINERS CAN EXPECT WINDS AND WAVES TO REMAIN BELOW SMALL CRAFT
ADVISORY THRESHOLDS THROUGH TONIGHT...WITH MAINLY LIGHT-MODERATE
SOUTHERLY BREEZES IN ADVANCE OF AN APPROACHING COLD FRONT. SPOTTY
SHOWERS WILL ALSO BE POSSIBLE TONIGHT. AS THIS COLD FRONT SWEEPS
ACROSS THE REGION WEDNESDAY...IN ADDITION TO A RISK FOR SHOWERS AND
THUNDERSTORMS...SOUTHERLY WINDS WILL ABRUPTLY SHIFT TO NORTHWEST.
SMALL CRAFT ADVISORIES WILL BE POSSIBLE...ESPECIALLY OVER THE
NEARSHORE WATERS OF EASTERN UPPER MICHIGAN...WHERE NW WINDS WILL
LIKELY BECOME QUITE GUSTY BY LATE AFTERNOON.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...BA
SYNOPSIS...TL
SHORT TERM...AS
LONG TERM...BS
AVIATION...BA
MARINE...BS
Hazardous weather outlook, Aug 6, 10:01 PM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1001 PM EDT TUE AUG 6 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
071200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1001 PM EDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...OVERNIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA OVERNIGHT.
NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW MORE THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN MICHIGAN ON
WEDNESDAY AS A COLD FRONT PUSHES THROUGH THE REGION. AGAIN...SEVERE
STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT RAINFALL AMOUNTS.

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD.

SMITH

In the hours before

Local storm report, Aug 7, 3:19 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
319 AM EDT WED AUG 7 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     TSTM WND GST     3 E PARKDALE            44.27N 86.25W
08/07/2013  M44 MPH          MANISTEE           MI   AWOS

            REPORTED AT MANISTEE COUNTY-BLACKER AIRPORT

&&

IRIS SYSTEM
Local storm report, Aug 7, 3:32 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
332 AM EDT WED AUG 7 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     3 W BEULAH              44.63N 86.16W
08/07/2013                   BENZIE             MI   TRAINED SPOTTER

            NUMEROUS TREES BLOWN DOWN BETWEEN FRANKFORT
            AND BENZONIA.

&&

IRIS SYSTEM
Local storm report, Aug 7, 3:55 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
355 AM EDT WED AUG 7 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND GST     1 W MANISTEE            44.25N 86.34W
08/07/2013  M60 MPH          MANISTEE           MI   C-MAN STATION

            MEASURED AT MANISTEE HARBOR.

&&

IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:59 AM EDTSpecial Marine WarningAPX91 min
Aug 7, 2:39 AM EDTSevere Thunderstorm WarningAPXBenzie, Manistee66 min
Aug 7, 3:12 AM EDTSevere Thunderstorm WarningAPXGrand Traverse, Wexford48 min
Aug 7, 3:19 AM EDTSpecial Marine WarningAPX71 min
Aug 7, 3:34 AM EDTSpecial Marine WarningAPX86 min
Aug 7, 4:23 AM EDTSevere Thunderstorm WarningAPXCrawford, Kalkaska, Missaukee, Roscommon52 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.